Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Mar 28, 2025, 11:38 AM CDT for Newton County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2025, 11:38 AM CDT (16:38 UTC)
- Expired
- Mar 28, 2025, 12:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Newton County, TX
The radar
The Ft Polk radar (KPOE), 75 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
169
WFUS54 KLCH 281638
TORLCH
TXC351-281715-
/O.NEW.KLCH.TO.W.0008.250328T1638Z-250328T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1138 AM CDT Fri Mar 28 2025
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northern Newton County in southeastern Texas...
* Until 1215 PM CDT.
* At 1138 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Newton, moving north at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Stringtown and Burkeville around 1145 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3078 9367 3079 9374 3104 9385 3104 9357
TIME...MOT...LOC 1638Z 192DEG 65KT 3084 9370
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Slaughter3 follow-up statements
242
WWUS54 KLCH 281646
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1146 AM CDT Fri Mar 28 2025
TXC351-281715-
/O.CON.KLCH.TO.W.0008.000000T0000Z-250328T1715Z/
Newton TX-
1146 AM CDT Fri Mar 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR NORTHERN
NEWTON COUNTY...
At 1146 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Burkeville, moving north at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Newton County, including the following locations...
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3084 9365 3084 9376 3104 9385 3104 9357
TIME...MOT...LOC 1646Z 192DEG 65KT 3100 9366
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Slaughter979
WWUS54 KLCH 281703
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1203 PM CDT Fri Mar 28 2025
TXC351-281715-
/O.CON.KLCH.TO.W.0008.000000T0000Z-250328T1715Z/
Newton TX-
1203 PM CDT Fri Mar 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
NORTHEASTERN NEWTON COUNTY...
At 1203 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Toledo Bend Dam, moving north at 75 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Burkeville and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3093 9361 3093 9377 3104 9382 3104 9358
3096 9360
TIME...MOT...LOC 1703Z 192DEG 65KT 3131 9358
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Slaughter124
WWUS54 KLCH 281708
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1208 PM CDT Fri Mar 28 2025
TXC351-281718-
/O.EXP.KLCH.TO.W.0008.000000T0000Z-250328T1715Z/
Newton TX-
1208 PM CDT Fri Mar 28 2025
...THE TORNADO WARNING FOR NORTHEASTERN NEWTON COUNTY WILL EXPIRE AT
1215 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3093 9361 3093 9377 3104 9382 3104 9358
3096 9360
TIME...MOT...LOC 1708Z 192DEG 65KT 3139 9356
$$
SlaughterWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 28, 11:00 AM CDT, 38 minutes earlier. Its key messages:
- Wind Advisory now in effect for portions of the forecast area this afternoon
- Numerous to widespread showers and storms across the area through Saturday
- There is a Slight Risk (level 2 out of 4) for excessive rainfall that could lead to localized flash flooding through tonight
- There is also a Marginal Risk (level 1 out of 5) for severe weather today, with isolated tornadoes or damaging wind gusts the likeliest threats
- Another system will bring a Marginal to Slight Risk for severe weather late Sunday into early Monday
Area forecast discussion, Mar 28, 11:00 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1100 AM CDT Fri Mar 28 2025
...New UPDATE...
.KEY MESSAGES...
- Wind Advisory now in effect for portions of the forecast area
this afternoon
- Numerous to widespread showers and storms across the area
through Saturday
- There is a Slight Risk (level 2 out of 4) for excessive rainfall
that could lead to localized flash flooding through tonight
- There is also a Marginal Risk (level 1 out of 5) for severe
weather today, with isolated tornadoes or damaging wind gusts
the likeliest threats
- Another system will bring a Marginal to Slight Risk for severe
weather late Sunday into early Monday
&&
.UPDATE...
Issued at 1100 AM CDT Fri Mar 28 2025
Just issued a quick update for the issuance of a Wind Advisory for
the I-10 corridor swd in effect through 23z/18L as latest guidance
continues to indicate criteria winds through the afternoon while
latest sfc obs show winds continuing to elevate. Otherwise, latest
guidance continues to advertise increasing POPs through the day
which jibes with inherited grids/zones.
25
&&
.SYNOPSIS...
Issued at 438 AM CDT Fri Mar 28 2025
IR satellite and regional radar mosaic shows widespread cloud
cover and convection from S TX northeast along the TX coast. This
activity was occurring in association with a mid/upper trough
crossing S TX and the Rio Grande Valley. Impulses rounding the
base of the trough were providing sufficient energy for deep
convection near the southern end of the complex, across Deep South
TX and the adjacent coastal waters. Closer to the area, KLCH
radar shows most of the rain/embedded convective cells just
southwest and west of the area early this morning.
Surface analysis shows high pressure east of the area with
southeast winds noted over the region. The combination of onshore
flow and increasing/deepening southerly flow as the trough
approaches the region will sustain good moisture advection into
the area today, with showers and storms expected to become more
widespread through the day.
24
&&
.SHORT TERM...
(Today through Sunday night)
Issued at 438 AM CDT Fri Mar 28 2025
The southern stream trough near S TX this morning will lift
northeast across the Sabine Valley through tonight. Forecast
soundings indicate a nearly saturated profile as moisture deepens
over the region, with PWATs climbing to 1.6-1.7 inches (well above
the 90h percentile and close to the seasonal maximum per SPC
climatology). Forcing for ascent will increase as the trough
approaches the region, with convection developing and increasing
from the southwest through the day. Embedded deeper convective
cells will be supportive of heavy rainfall as well as an isolated
tornado or damaging wind gust amid modest shear and enhanced low
level flow (yielding brief SRH values ~100-200 m2/s2). There is
still a MRGL risk (level 1 out of 5) for severe weather through
tonight. Concerning heavy rainfall potential, a SLGT risk (level
2 out of 4) has been maintained across SE TX and SW LA west of a
line from roughly Alexandria to the Vermilion/Cameron Parish line.
Forecast QPF continues to depict widespread 1 to 3 inch amounts,
but HREF 90th percentile suggests localized amounts of up to 5 to
6 inches could be possible. The inherited Flood Watch remains in
effect across the area, although the flood risk appears lower over
the eastern zones.
Southerly winds are expected to strengthen this morning as weak
low pressure forms in response to the approaching trough. Forecast
wind speeds are marginal for reaching advisory criteria, so have
opted to hold off on issuing a Wind Advisory at this time.
Rain chances across the area will remain high tonight and into
Saturday as the trough slowly moves northeast across the lower MS
Valley. Rain will taper off from west to east through the day
Saturday with a brief respite from the active pattern Saturday
night. By Sunday, another trough will be emerging over the central
plains. This system will bring a cold front toward the region
Sunday night into early Monday. Forecast soundings show favorable
thermodynamics developing across the region, along with pronounced
deep layer shear. However, much of the energy associated with the
trough will stay north of the region, along with the better jet
dynamics, and this could limit overall severe risk. While an
isolated storm could develop in advance of the front late Sunday
into Sunday night, guidance suggests most of the convection will
occur along the front as it moves into the area late Sunday night.
At this point, SPC has outlined a SLGT risk across our northern
zones, with a MRGL risk over the southern half of the area, with
all modes of severe weather possible. This situation will continue
to be monitored with some clarity on timing/coverage expected as
hi-res guidance begins to capture some of the details over the
next 24 to 36 hours.
&&
.LONG TERM...
(Monday through Friday)
Issued at 438 AM CDT Fri Mar 28 2025
The front is expected to move through the area Monday, with rain
chances ending by Monday evening. Surface ridging will quickly
transit the region Monday night, with onshore flow resuming by
Tuesday. This could bring a few showers back to the area Tuesday
afternoon, with rain chances increasing again on Wednesday as the
next front moves into the area. There is some agreement between
the ECMWF and Canadian models that this front will become stalled
just north of the area, as flow aloft becomes oriented parallel
to the boundary. By contrast, the GFS remains more progressive.
The operational NBM appears aligned with the less progressive
solutions, keeping a daily 20-30% probability through the latter
half of the week.
Temperatures will remain above normal through the work week. Daily
highs are expected to reach at least 80 degrees each afternoon,
with upper 80s/near 90 possible by Wednesday/Thursday. Overnight
lows will be briefly cooler in the wake of the front Monday night,
with lows in the upper 50s to lower 60s, but otherwise southerly
winds will bring a return of warm and muggy overnight conditions
with lows only falling into the middle to upper 60s at best.
24
&&
.AVIATION...
(12Z TAFS)
Issued at 641 AM CDT Fri Mar 28 2025
Expect a gradual deterioration in conditions over the next 12
hours as moisture deepens with the arrival of a disturbance aloft.
VFR conditions are expected to prevail amid lowering cigs through
the day, but SHRA/TSRA are expected to increase from SW to NE and
this activity will be accompanied by lower cigs/vsby reductions
to MVFR or IFR at times. SE winds will strengthen to 12-18 KT
with gusts up to 25 KT through the afternoon. Cigs will lower to
prevailing MVFR by this evening, and possibly to IFR at times with
periods of SHRA/TSRA to continue overnight. Winds will diminish
slightly but remain gusty tonight.
24
&&
.MARINE...
Issued at 438 AM CDT Fri Mar 28 2025
Elevated southeasterly winds and building seas can be expected
through tonight as weak low pressure develops near the Texas
coast. This low, combined with a disturbance aloft will bring
increasing showers and thunderstorms over the coastal waters
through tonight. With winds hovering near 20 KT and seas expected
to build to near 7 FT over the outer coastal waters zones, went
ahead and extended the Small Craft Advisory for the 20-60 NM zones
through tonight. Otherwise, kept Exercise Caution headlines for
the nearshore zones and Lakes/Bays.
Winds and seas will begin to diminish on Saturday, with rain
chances ending by Saturday night as the system moves away from
the area. Light to moderate onshore flow will then continue until
passage of a cold front on Monday. A brief period of offshore flow
can be expected in the wake of the front, with onshore winds
returning by Tuesday.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 63 78 65 / 80 80 90 10
LCH 76 65 77 67 / 80 90 80 10
LFT 79 67 78 69 / 60 80 90 10
BPT 76 65 79 67 / 90 80 60 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday afternoon for LAZ027>033-044-045-
055-073-074-141>143-152>154-241>243-252>254.
Wind Advisory until 6 PM CDT this evening for LAZ044-045-055-073-
074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Saturday afternoon for TXZ180-201-259>262-
515-516-615-616.
Wind Advisory until 6 PM CDT this evening for TXZ515-516-615-616.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ470-472-475.
&&
SHORT TERM...24
LONG TERM....24
AVIATION...24In the hours before
Special weather statement, Mar 28, 10:56 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1056 AM CDT Fri Mar 28 2025
TXZ180-259-281630-
Northern Jasper TX-Tyler TX-
1056 AM CDT Fri Mar 28 2025
...A STRONG THUNDERSTORM WILL IMPACT TYLER AND NORTHWESTERN JASPER
COUNTIES THROUGH 1130 AM CDT...
At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving north at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spurger, Chester, Hillister, Ebenezer, Town Bluff, Woodville,
Colmesneil, Ivanhoe, and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3106 9456 3105 9454 3106 9453 3104 9450
3105 9449 3103 9448 3103 9447 3104 9445
3108 9423 3108 9411 3064 9415 3065 9457
3101 9466
TIME...MOT...LOC 1556Z 188DEG 32KT 3075 9433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SlaughterSpecial weather statement, Mar 28, 11:16 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1116 AM CDT Fri Mar 28 2025
TXZ260-281645-
Northern Newton TX-
1116 AM CDT Fri Mar 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NEWTON COUNTY THROUGH
1145 AM CDT...
At 1116 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bon Weir, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Newton, Jamestown, Bon Weir, Farrsville, Burkeville, Stringtown, and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3102 9359 3068 9363 3066 9367 3063 9369
3065 9380 3085 9387 3095 9386 3101 9388
TIME...MOT...LOC 1616Z 177DEG 26KT 3071 9374
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SlaughterThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 10:01 AM CDT | River Flood Warning | LCH | Newton, Orange | 22 days |
| Mar 28, 10:37 AM CDT | Wind Advisory | LCH | Jefferson, Orange | 10 hr |
| Mar 28, 10:56 AM CDT | Special Weather Statement | LCH | Tyler | 34 min |
| Mar 28, 11:16 AM CDT | Special Weather Statement | LCH | Newton | 29 min |
| Mar 28, 11:22 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 53 min |
| Mar 28, 12:03 PM CDT | Tornado Warning | LCH | Newton | 27 min |
| Mar 28, 1:30 PM CDT | Special Weather Statement | LCH | Jasper | 30 min |
| Mar 28, 3:51 PM CDT | Tornado Warning | LCH | Newton | 8 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.